Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 138, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 23, 2008, 3:56 PM EDT for 4 counties in Michigan. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2008, 3:56 PM EDT (19:56 UTC)
- Expired
- Aug 23, 2008, 5:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
Counties Arenac County, MI, Gladwin County, MI, Iosco County, MI, Ogemaw County, MI
The radar
The NCL Michigan radar (KAPX), 118 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 3:58 PM EDT | TSTM WND DMG | Hale, MI | A FEW TREES DOWNED. |
| Aug 23, 4:20 PM EDT | TSTM WND DMG | 7 Wsw Wurtsmith Airfiel, MI | FEW TREES DOWNED IN WILBER TOWNSHIP. |
| Aug 23, 4:45 PM EDT | TSTM WND GST 60 | 1 S Oscoda, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 231956
SVRAPX
MIC011-051-069-129-232100-
/O.NEW.KAPX.SV.W.0138.080823T1956Z-080823T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
356 PM EDT SAT AUG 23 2008
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IOSCO COUNTY IN NORTHERN LOWER MICHIGAN...
OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN...
ARENAC COUNTY IN NORTHERN LOWER MICHIGAN...
GLADWIN COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 500 PM EDT
* AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF GLENNIE TO 11 MILES EAST OF
GLADWIN...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHITTEMORE...
MAPLE RIDGE...
STERLING...
NATIONAL CITY...
TURNER...
WURTSMITH AIRFIELD...
TWINING...
OMER...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4434 8333 4430 8339 4424 8346 4425 8347
4427 8347 4427 8350 4424 8354 4416 8356
4411 8356 4404 8359 4402 8430 4451 8369
4451 8331
TIME...MOT...LOC 1955Z 270DEG 30KT 4451 8356 4402 8418
$$3 follow-up statements
000
WWUS34 KAPX 232017
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
417 PM EDT SAT AUG 23 2008
MIC051-232025-
/O.CAN.KAPX.SV.W.0138.000000T0000Z-080823T2100Z/
GLADWIN MI-
415 PM EDT SAT AUG 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR GLADWIN COUNTY IS CANCELLED...
LAT...LON 4434 8333 4430 8339 4424 8346 4427 8347
4427 8350 4423 8355 4411 8356 4404 8359
4405 8364 4404 8366 4403 8417 4451 8366
4451 8331
TIME...MOT...LOC 2015Z 270DEG 30KT 4451 8333 4402 8395
$$
MIC011-069-129-232100-
/O.CON.KAPX.SV.W.0138.000000T0000Z-080823T2100Z/
IOSCO MI-OGEMAW MI-ARENAC MI-
415 PM EDT SAT AUG 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR ARENAC...OGEMAW AND IOSCO COUNTIES...
AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF OSCODA TO STERLING...MOVING EAST
AT 35 MPH.
* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
OMER AROUND 420 PM EDT...
TAWAS CITY...OSCODA...EAST TAWAS AND AU SABLE AROUND 425 PM EDT...
TAWAS POINT STATE PARK AND AU GRES AROUND 435 PM EDT...
AT 355 PM...WINDS BETWEEN 40 MPH AND 50 MPH WERE REPORTED IN HALE
WITH THESE STORMS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4434 8333 4430 8339 4424 8346 4427 8347
4427 8350 4423 8355 4411 8356 4404 8359
4405 8364 4404 8366 4403 8417 4451 8366
4451 8331
TIME...MOT...LOC 2015Z 270DEG 30KT 4451 8333 4402 8395
$$000
WWUS34 KAPX 232050
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
450 PM EDT SAT AUG 23 2008
MIC129-232059-
/O.CAN.KAPX.SV.W.0138.000000T0000Z-080823T2100Z/
OGEMAW MI-
449 PM EDT SAT AUG 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR OGEMAW COUNTY IS CANCELLED...
LAT...LON 4434 8333 4424 8346 4427 8347 4427 8350
4424 8354 4411 8356 4404 8359 4405 8364
4404 8366 4403 8400 4439 8366 4451 8331
TIME...MOT...LOC 2049Z 270DEG 30KT 4450 8308 4428 8321
4409 8351
$$
MIC011-069-232100-
/O.CON.KAPX.SV.W.0138.000000T0000Z-080823T2100Z/
IOSCO MI-ARENAC MI-
449 PM EDT SAT AUG 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR ARENAC AND IOSCO COUNTIES...
AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF OSCODA TO 7 MILES NORTHEAST OF
AU GRES...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4434 8333 4424 8346 4427 8347 4427 8350
4424 8354 4411 8356 4404 8359 4405 8364
4404 8366 4403 8400 4439 8366 4451 8331
TIME...MOT...LOC 2049Z 270DEG 30KT 4450 8308 4428 8321
4409 8351
$$
MPC000
WWUS34 KAPX 232102
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
502 PM EDT SAT AUG 23 2008
MIC011-069-232109-
/O.EXP.KAPX.SV.W.0138.000000T0000Z-080823T2100Z/
IOSCO MI-ARENAC MI-
459 PM EDT SAT AUG 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR ARENAC AND IOSCO COUNTIES WILL
EXPIRE AT 500 PM EDT...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAD EXITED
THE AREA. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.
AT 420 PM EDT...A FEW TREES DOWN WERE REPORTED IN WILBER TOWNSHIP WITH THIS
STORM.
ADDITIONAL THUNDERSTORMS WILL CONTINUE TO IMPACT COUNTIES ADJACENT
TO SAGINAW BAY THROUGH 6 PM.
LAT...LON 4434 8333 4424 8346 4427 8347 4427 8350
4424 8354 4411 8356 4404 8359 4405 8364
4404 8366 4403 8400 4439 8366 4451 8331
TIME...MOT...LOC 2059Z 270DEG 30KT 4449 8296 4427 8309
4409 8340
$$
MPCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:46 PM EDT, 10 minutes earlier.
Area forecast discussion, Aug 23, 3:46 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE GAYLORD MI 346 PM EDT SAT AUG 23 2008 CORRECTED WWA SECTION .SYNOPSIS...ISSUED 346 PM...AN AREA OF LOW PRESSURE NEAR HUDSON BAY WAS ASSOCIATED WITH A COLD FRONT THAT RAN FROM JAMES BAY TO THE MID MISSISSIPPI VALLEY. THIS FRONT WILL CONTINUE TO MOVE THROUGH LOWER MICHIGAN AND TAKE WITH THE LINE OF THUNDERSTORMS THAT PUSHED THROUGH THIS AFTERNOON. HIGH PRESSURE IS BEHIND THE FRONT WITH ITS CENTER SITTING IN THE DAKOTAS. THIS HIGH WILL BUILD INTO THE WESTERN GREAT LAKES AND DRY OUT THE REGION OVER THE NEXT SEVERAL DAY. && .SHORT TERM...ISSUED 346 PM...THRU TONIGHT...THE FRONT CONTINUES ITS EASTWARD MARCH SO THAT BY 00Z, THE THUNDERSTORMS SHOULD BE OFFSHORE OVER LAKE HURON. HIGH PRESSURE WILL RAPIDLY BUILD IN OVERNIGHT. THE GRADIENT HOWEVER, WILL REMAIN TIGHT, SO WOULD EXPECT THAT THE NORTHWEST WIND WILL BE BETWEEN 5 TO 10 MPH. THIS WOULD HALT THE TEMPERATURES FROM FALLING PAST THE LOWER 50S. THE CAVEAT IS THAT IF THE WINDS DECOUPLE IN SOME SHELTERED AREAS THAT TEMPERATURES IN A FEW PLACES COULD CRASH INTO THE UPPER 40S. LUTZ && .LONG TERM...ISSUED 346 PM...SUNDAY ONWARD...RELATIVELY UNEVENTFUL. COOL AIRMASS WILL BE IN PLACE THRU MONDAY AS CANADIAN HIGH PRESSURE BUILDS IN. SAID HIGH WILL BE DIRECTLY OVERHEAD ON MONDAY AFTERNOON. WRAPAROUND MOISTURE FROM THE UPPER LOW CROSSING SOUTHERN HUDSON BAY LOOKS TO PASS JUST OF THE FORECAST AREA ON SUNDAY. TEMPS ARE THE MAIN CONCERN. MODELS...THE NAM ALLOWS THE COLD AIR TO MAKE SOMEWHAT BETTER SOUTHWARD PROGRESS INTO THE REGION SUNDAY. THE LOW LEVEL TEMP GRADIENT IS FAIRLY TIGHT TRAILING THE FRONT...AND A COMPROMISE SOLUTION APPEARS REASONABLE. SUNDAY...AIRMASS ACROSS MOST OF THE REGION IS QUITE DRY...WITH DEEP SUBSIDENCE AND COLD ADVECTION. WE SEE A VERY BRIEF INFUSION OF 850-700MB RH NEARING 50 PERCENT NEAR WHITEFISH PT AT MIDDAY. THIS ALSO CORRESPONDS TO THE 850MB THERMAL TROF...WITH TEMPS PERHAPS AS COLD AS +5C. BUT ON SUPERIOR...THAT ONLY EQUATES TO DELTA T/S OF AROUND 10C. COULD MAYBE SQUEEZE OUT A SPRINKLE OR TWO...DON/T THINK THE CHANCE OF THAT IS VERY HIGH...BUT WITH SPRINKLES ALREADY IN THE FORECAST NEAR WHITEFISH BAY DO NOT PLAN ON REMOVING JUST YET. ELSEWHERE...850-700MB RH 40 PERCENT OR LESS...ANTICYCLONIC CURVATURE...AND MARGINAL INSTABILITY WILL PREVENT ANYTHING MORE THAN SCT CU/STRATOCU. MAX TEMPS RANGING FROM MID 60S NEAR THE SAULT...TO MID 70S NEAR STANDISH. SUNDAY NIGHT...HIGH PRESSURE WILL BE CENTERED OVER WESTERN UPPER MI. THE LOW LEVELS WILL BE SOMEWHAT UNSTABLE OVER THE LAKES...SO THE BEACHES WILL PROBABLY MAINTAIN A LIGHT NORTH BREEZE THRU THE NIGHT. HOWEVER...UNDER CLEAR SKIES...PROGGED 10-15KT 950MB WINDS WILL NOT MAINTAIN A CONNECTION WITH THE SURFACE. WITH DECOUPLING...TEMPS IN THE USUAL CHILLY SPOTS WILL BE CHILLY INDEED. MET GUIDANCE IS AS COLD AS 38F IN GRAYLING...AND THIS DOES NOT SEEM UNREASONABLE. MOST PLACES WILL BE IN THE 40S...BUT WILL GO MID TO UPPER 30S IN THE INTERIOR. A TOUCH OR TWO OF FROST IN THE COLDEST VALLEYS IS CERTAINLY NOT OUT OF THE QUESTION. MONDAY THRU TUESDAY...HIGH PRESSURE WILL BE OVERHEAD LATE MONDAY... AND CENTERED NEAR LK ONTARIO BY LATE TUESDAY. RIDGING WILL ALSO BUILD IN ALOFT. VERY DRY AIR IN PLACE...WITH NO CHANCE OF PRECIP...AND LITTLE IF ANY CLOUD COVER. STRONG DIURNAL HEATING WILL OVERCOME COLD NIGHTTIME TEMPS...WITH HIGHS 70-75 MONDAY...AND 3-5 DEGREES WARMER TUESDAY. IN BETWEEN...MONDAY NIGHT WILL AGAIN BE COOL...PRETTY CLOSE TO SUNDAY NIGHT READINGS. REST OF THE FORECAST...THE EXTENDED PERIOD DOES NOT LOOK ESPECIALLY EVENTFUL EITHER. SPRAWLING HIGH PRESSURE WILL STRETCH FROM THE NE INTO THE LAKES REGION...PRODUCING A MID-WEEK PATTERN RATHER SIMILAR TO WHAT WE SAW IN THE MIDDLE OF THIS PAST WORK WEEK. THE OPERATIONAL GFS APPEARS TOO QUICK TO BREAK THIS PATTERN DOWN. THE RECOMMENDED ENSEMBLE MEANS BRING AN UPPER TROF INTO THE NORTH CENTRAL STATES LATE NEXT WEEK. STRONGER RETURN FLOW IS ON TAP FOR THURSDAY...AHEAD OF A COLD FRONT PASSAGE FRIDAY. A CHANCE OF SHRA/TSRA IS IN ORDER FOR THOSE PERIODS. WILL TRY TO DRY THINGS OUT ON SATURDAY...THOUGH THE COLD FRONT IS IN NO HURRY...AND WOULDN/T TAKE MUCH OF A SLOWDOWN TO MAKE WET WX POSSIBLE INTO THE START OF THE WEEKEND. JZ && .MARINE...ISSUED 346 PM...WITH THE FRONT GOING THROUGH, THE WINDS LOOK LIKE THEY WILL SUBSIDE TO 5 TO 10 KNOTS OVERNIGHT AS THE SFC HIGH BUILDS INTO THE REGION. SO WILL ALLOW FOR THE SMALL CRAFT ADVISORY TO BE DROPPED FOR LAKE MICHIGAN, BUT THE WINDS LOOK LIKE THEY WILL GUST 25 KNOTS OVERNIGHT NEAR ANJ. SO WILL ISSUE A SCA AND CFW FOR WHITEFISH BAY AND THE ST. MARYS RIVER. LUTZ && .AVIATION...ISSUED 130 PM...CURRENT SFC CHART AND OBSERVATIONS SHOWING A COLD FRONT...LOCATED FROM THE STRAITS OF MACKINAC EXTENDING SOUTHWEST TO AROUND KMBL. THE FRONT WILL CONT TO MOVE EASTWARD ACRS NRN MI THIS AFTN...EXPECTED TO EXIT EAST INTO LAKE HURON AROUND 23Z. HIGH SFC DEW PTS AHEAD OF THE FRONT...WILL CONT TO GENERATE A LINE OF CONVECTION ALONG THE BOUNDARY. HOWEVER CONVECTION IS ONLY EXPECTED AT KTVC AND KPLN TIL 19Z...AS THE FRONT QUICKLY PASSES THRU THAT AREA. EXPECT CONVECTION AT KAPN UNTIL 22Z UNTIL THE FRONT PASSES EAST OF THAT REGION. WILL MENTION SOME FOG DEVELOPING OVER THE NRN LAKES TONIGHT...AS HIGH PRESSURE AND CLEARING SKIES BUILD IN. OVERNIGHT LOWS WILL DROP EFFICIENTLY TONIGHT...COMBINED WITH THE HEAVY RAIN THIS AFTERNOON WHICH SHOULD ALLOW FOR FOG DEVELOPMENT. SWR && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR LSZ321-322. &&
Hazardous weather outlook, Aug 23, 11:20 AM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1120 AM EDT SAT AUG 23 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 241115- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1120 AM EDT SAT AUG 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE MOVING AHEAD OF AN APPROACHING COLD FRONT ACROSS NORTHERN MICHIGAN. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED TODAY...A FEW STORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH THIS AFTERNOON ACROSS NORTHEAST LOWER MICHIGAN. THERE IS AN ENHANCED RISK OF RIP CURRENTS TODAY ALONG THE LAKE MICHIGAN COASTLINE...MAINLY ALONG US-2 WEST OF ST IGNACE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN MICHIGAN ON THURSDAY AND FRIDAY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. KAS/LUTZ
In the hours before
Local storm report, Aug 23, 12:51 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1251 PM EDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM HEAVY RAIN HESSEL 46.01N 84.42W
08/23/2008 M1.04 INCH MACKINAC MI TRAINED SPOTTER
2 HR TOTAL THRU 1 PM.
&&
JZLocal storm report, Aug 23, 1:59 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
159 PM EDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HEAVY RAIN 9 SSW GAYLORD 44.91N 84.74W
08/23/2008 M1.52 INCH OTSEGO MI OFFICIAL NWS OBS
2 HR TOTAL THRU 2 PM AT NWS OFFICE.
&&
JZLocal storm report, Aug 23, 3:19 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
319 PM EDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HEAVY RAIN 2 W GREILICKVILLE 44.80N 85.69W
08/23/2008 M1.00 INCH LEELANAU MI PUBLIC
4 HOUR TOTAL THRU 3 PM.
&&
JZLocal storm report, Aug 23, 3:21 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
321 PM EDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HEAVY RAIN HOUGHTON LAKE 44.30N 84.76W
08/23/2008 M1.75 INCH ROSCOMMON MI ASOS
3 HR TOTAL THRU 3 PM AT HOUGHTON LAKE AIRPORT.
&&
JZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 12:39 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Presque Isle | 66 min |
| Aug 23, 1:10 PM EDT | Special Marine Warning | APX | 65 min | |
| Aug 23, 1:23 PM EDT | Severe Thunderstorm Warning | APX | Alpena, Montmorency | 47 min |
| Aug 23, 3:46 PM EDT | Small Craft Advisory | APX | 24 hr | |
| Aug 23, 3:55 PM EDT | Lakeshore Flood Statement | APX | 25 hr | |
| Aug 23, 4:00 PM EDT | Special Marine Warning | APX | 90 min | |
| Aug 23, 5:29 PM EDT | Special Marine Warning | APX | 61 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.